Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Pueblo, CO

May 31, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2015, 10:02 PM MDT for Baca County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 10:02 PM MDT (04:02 UTC)
Expired
May 31, 2015, 10:45 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 208 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WUUS55 KPUB 010402
SVRPUB
COC009-010445-
/O.NEW.KPUB.SV.W.0091.150601T0402Z-150601T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1002 PM MDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 1045 PM MDT

* AT 1001 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  STONINGTON...OR 16 MILES SOUTH OF THE SAUNDERS ELEVATOR...AND IS
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10204 3700 10229 3714 10252 3734 10222
      3738 10204
TIME...MOT...LOC 0401Z 280DEG 4KT 3724 10216 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
4 follow-up statements
426 
WWUS55 KPUB 010413
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1013 PM MDT SUN MAY 31 2015

COC009-010445-
/O.CON.KPUB.SV.W.0091.000000T0000Z-150601T0445Z/
BACA CO-
1013 PM MDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 1013 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
STONINGTON...OR 17 MILES NORTHWEST OF ELKHART...MOVING SOUTH AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10204 3700 10229 3714 10252 3734 10222
      3738 10204
TIME...MOT...LOC 0413Z 348DEG 15KT 3718 10212 

HAIL...1.25IN
WIND...60MPH
 
$$

SR
406 
WWUS55 KPUB 010422
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT SUN MAY 31 2015

COC009-010445-
/O.CON.KPUB.SV.W.0091.000000T0000Z-150601T0445Z/
BACA CO-
1022 PM MDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 1021 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
STONINGTON...OR 17 MILES WEST OF ELKHART...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10204 3700 10229 3709 10243 3728 10217
      3732 10204
TIME...MOT...LOC 0421Z 008DEG 23KT 3709 10219 

HAIL...1.25IN
WIND...60MPH
 
$$

SR
015 
WWUS55 KPUB 010428
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1028 PM MDT SUN MAY 31 2015

COC009-010445-
/O.CON.KPUB.SV.W.0091.000000T0000Z-150601T0445Z/
BACA CO-
1028 PM MDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 1028 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF 
STONINGTON...OR 20 MILES WEST OF ELKHART...MOVING SOUTHEAST AT 15 
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10204 3700 10229 3705 10237 3723 10215
      3728 10204
TIME...MOT...LOC 0428Z 120DEG 11KT 3711 10224 

HAIL...1.25IN
WIND...60MPH
 
$$

SR
223 
WWUS55 KPUB 010438
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1038 PM MDT SUN MAY 31 2015

COC009-010448-
/O.EXP.KPUB.SV.W.0091.000000T0000Z-150601T0445Z/
BACA CO-
1038 PM MDT SUN MAY 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY WILL
EXPIRE AT 1045 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3699 10204 3700 10229 3705 10237 3723 10215
      3728 10204
TIME...MOT...LOC 0437Z 280DEG 4KT 3711 10224 

$$

SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:29 PM MDT, 33 minutes earlier.

Area forecast discussion, May 31, 9:29 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
929 PM MDT SUN MAY 31 2015

.UPDATE...
ISSUED AT 926 PM MDT SUN MAY 31 2015

INCREASED POPS AND SKY COVER FOR THE SOUTHEAST CORNER OF THE
PLAINS BASED ON THE LATEST RADAR DEVELOPMENTS. ALSO REINITIALIZED
FRONT END GRIDS WITH LATEST OBSERVATIONAL DATA.

UPDATE ISSUED AT 548 PM MDT SUN MAY 31 2015

ADJUSTED POPS AND SKY COVER THROUGH THE EVENING PER LATEST RADAR
AND SATELLITE TRENDS. ALSO REINITIALIZED FRONT END GRIDS WITH
LATEST OBSERVATIONAL DATA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM MDT SUN MAY 31 2015

CURRENTLY...ISOLATED TO SCATTERED TSRA HAVE FORMED OVER THE
MOUNTAINS AND ALONG THE I-25 CORRIDOR THIS AFTERNOON AS VERY WEAK
SHORT WAVE ROTATING SOUTHEASTWARD OUT OF NORTHWEST COLORADO
INTERACTS WITH FAIRLY UNSTABLE AIR MASS (CAPES 1000-2000 J/KG)
ACROSS THE REGION. MAIN LIMITING FACTOR ON STORM STRENGTH OVER THE
INTERSTATE 25 CORRIDOR IS WEAK WESTERLY SURFACE/BOUNDARY LAYER
FLOW...KEEPING 0-6 KM SHEAR VALUES 30 KTS OR LESS. DEEPER
INSTABILITY AND SLIGHTLY STRONGER SHEAR AREN'T TOO FAR AWAY...AS
CAPES NEAR THE KS BORDER ARE 2000-3000 J/KG AND SHEAR APPROACHES 40
KTS.

LATE THIS AFTERNOON/TONIGHT...MAIN QUESTION FOR LATE AFTERNOON AND
EVENING IS WHETHER CURRENT CONVECTION CAN SURVIVE LONG ENOUGH TO
REACH DEEPER INSTABILITY OVER THE FAR EASTERN PLAINS. MOST MESOSCALE
MODELS AND 18Z NAM INDICATE STORMS WILL PERSIST ACROSS THE
PLAINS...WITH AT LEAST SOME ISOLATED CELLS BECOMING STRONG/SEVERE AS
THEY REACH THE KS BORDER 23Z-02Z. WILL MAINTAIN LOW POPS AREA-WIDE
INTO THE EVENING...BEFORE STORMS DIMINISH AND SHIFT INTO KS 04Z-
06Z...ENDING THE PRECIP THREAT ACROSS THE AREA.

MONDAY...LOOKS LIKE A REPEAT OF SUNDAY AS LOW LEVEL MOISTURE REMAINS
IN PLACE ACROSS THE REGION WITH SUFFICIENT INSTABILITY FOR TSRA TO
DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON...THEN SPREAD TO
LOWER ELEVATIONS AND INTERIOR VALLEYS LATE IN THE DAY. AGAIN...A FEW
STORMS MAY BE STRONG TO SEVERE OVER THE FAR EASTERN PLAINS WHERE
INSTABILITY IS MAXIMIZED...THOUGH STRENGTHENING SURFACE
SOUTHEASTERLY WINDS WILL BE OFFSET BY WEAKENING MID/UPPER LEVEL
WIND FIELD...LEADING TO MARGINAL 0-6 KM SHEAR AROUND 30 KTS BY
LATE AFTERNOON. SPC SWODY2 HAS AREA EAST OF I-25 IN MARGINAL
RISK...WHICH LOOKS FINE FOR NOW. MAX TEMPS WILL LIKELY CREEP
UPWARD A COUPLE MORE DEGREES AS HEIGHTS/MID LEVEL TEMPS RISE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM MDT SUN MAY 31 2015

.MONDAY NIGHT AND TUESDAY...CONVECTION WILL CONTINUE MOVING
EASTWARD ACROSS THE PLAINS MONDAY EVENING AND EXIT COLORADO BY
MIDNIGHT. DRIER SOUTHWEST FLOW ALOFT DEVELOPS OVER THE STATE. BY
TUESDAY AFTERNOON...THE DRY LINE WILL BE NEAR THE KANSAS BORDER.
NAM HAS CAPES MOSTLY AROUND 1000 TO 2000 J/KG NEAR THE KANSAS
BORDER WITH BULK SHEARS AROUND 30 KNOTS. SPC HAS A MARGINAL RISK
NEAR THE KANSAS BORDER ON TUESDAY. CURRENTLY...DO NOT SEE MUCH OF
A SHORTWAVE TO TRIGGER CONVECTION AND CONVERGENCE ALONG THE DRY
LINE APPEARS TO BE WEAK. SUSPECT CONVECTION NEAR THE BORDER WILL
BE ISOLATED...AND THE MAIN THREAT FROM THE STRONGER STORMS WILL
BE HAIL. FURTHER WEST...MOISTURE WILL BE LIMITED WITH A WARM AND
DRY DAY.

.WEDNESDAY...SHORTWAVE WILL PASS OVER THE REGION DURING THE
AFTERNOON AND EVENING. MAIN CHALLENGE WILL BE THE THREAT FOR
STRONG TO SEVERE CONVECTION ON THE PLAINS. MODEL CONSENSUS IS
KEEPING THE SURFACE COLD FRONT JUST TO THE NORTH OF THE CWA.
BEHIND THE FRONT...THERE COULD BE AN UNSTABLE AIRMASS DUE TO THE
MOISTURE UPSLOPE FLOW. SPC DAY 4 OUTLOOK HAS A THREAT FOR SEVERE
CONVECTION OVER NORTHEAST COLORADO. GFS AND EC SUGGEST THE FRONT
MAY MOVE FURTHER SOUTH DURING THE EVENING...BRINGING A CHANCE FOR
STRONGER CONVECTION TO THE EASTERN PLAINS. GRIDS HAVE AN INCREASE
IN POPS DURING THE EVENING...WITH THE POSSIBLE SOUTHWARD MOVEMENT
OF THE FRONT. IN THE MOUNTAINS...BEST CHANCES FOR CONVECTION WILL
BE FROM CHAFFEE COUNTY AND NORTHWARD.

.THURSDAY...NEXT UPPER TROUGH STARTS TO DEVELOP OVER CALIFORNIA.
LOOKS AS IF THE BEST LOW LEVEL MOISTURE WILL REMAIN OVER NORTHEAST
COLORADO. CURRENT GRIDS HAVE POPS MOSTLY CONFINED TO THE
MOUNTAINS. SOUTHERN EXTEND OF LOW LEVEL MOISTURE WILL DETERMINE THE
THREAT FOR AFTERNOON AND EVENING CONVECTION ON THE PLAINS.

.FRIDAY THROUGH SUNDAY...MODELS COMING MORE INTO A CONSENSUS OF
ANOTHER UNSEASONABLY STRONG TROUGH DEVELOPING OVER CALIFORNIA...
THEN DRIFTING TO THE NORTHEAST. UPPER LOWS OVER CALIFORNIA ARE
NOTORIOUS FOR BRINGING SIGNIFICANT PRECIPITATION TO THE EASTERN
MOUNTAINS AND PLAINS AS WELL AS THE THREAT FOR SEVERE WEATHER.
HOWEVER...FINER DETAILS WILL DETERMINE THE ACTUAL WEATHER. I HAVE
SEEN THE CWA IN THE DRY SLOT WITH SIMILAR UPPER LOWS RESULTING IN MINIMAL
PRECIPITATION. CURRENTLY... MODELS SEEM TO KEEP THE BEST LOW LEVEL
MOISTURE TO THE NORTH OF THE CWA...WITH THE BEST CHANCES FOR
PRECIPITATION IN OUR AREA ON SUNDAY. WILL HAVE TO MONITOR HOW THIS
SYSTEM EVOLVES SINCE THERE STILL IS THE POTENTIAL FOR MORE
SIGNIFICANT WEATHER DURING THIS PERIOD AND INTO NEXT WEEK. --PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 325 PM MDT SUN MAY 31 2015

EXPECT PREVAILING CONDITIONS AT ALL TAF SITES TO REMAIN
VFR TONIGHT AND MONDAY...THOUGH STILL A THREAT OF VCTS AT THE TAF
SITES THROUGH 00Z-02Z BEFORE CONVECTION SHIFTS EASTWARD TOWARD KS.
SKIES WILL CLEAR OVERNIGHT ALL AREAS...CONTINUING INTO MON MORNING.
MOUNTAIN CONVECTION WILL AGAIN DEVELOP AROUND 18Z MON...SPREADING
TO LOWER ELEVATIONS IN THE AFTERNOON WITH VCTS AT ALL TAF SITES
AFTER 19Z-20Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...PGW
AVIATION...PETERSEN
Hazardous weather outlook, May 31, 6:23 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT SUN MAY 31 2015

COZ058>089-093>099-020030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
623 PM MDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE REGION
THIS EVENING...WITH THE STRONGEST AND MOST NUMEROUS STORMS OVER
THE FAR EASTERN PLAINS...ADJACENT TO KANSAS...INCLUDING KIOWA...
PROWERS...BACA...EASTERN LAS ANIMAS AND BENT COUNTIES. THESE
AREAS COULD SEE STORMS PRODUCING HEAVY RAIN...1 INCH DIAMETER HAIL
AND WINDS GUSTING TO 60 MPH...IN ADDITION TO LIGHTNING.

STORMS ELSEWHERE ACROSS SOUTHERN COLORADO THIS EVENING WILL BE
MUCH MORE ISOLATED...WITH PRIMARY THREATS OF LIGHTNING...WINDS
GUSTING TO 40 MPH...LOCALLY HEAVY RAIN AND POSSIBLY SOME SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH TUESDAY...ESPECIALLY IN AND NEAR THE MOUNTAINS
BUT ALSO WITH A FEW STORMS OUT ON THE PLAINS. THE PRIMARY STORM
THREATS WILL BE LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY
HEAVY RAIN. STORMS ACROSS THE PLAINS COULD BE SEVERE...PRODUCING
1 INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH.

WEDNESDAY THROUGH SATURDAY...THUNDERSTORM COVERAGE AND STRENGTH WILL
RAMP UP OVER SOUTHERN COLORADO...ESPECIALLY ACROSS THE PLAINS. PRIMARY
THREATS FROM STORMS ON THESE DAYS WILL INCLUDE LIGHTNING...HAIL AN
INCH OR MORE IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...HEAVY
RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING OVER THE SOUTHEAST COLORADO PLAINS.

50/50

In the hours before

Special weather statement, May 31, 4:12 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT SUN MAY 31 2015

COZ089-093-095-312245-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-
412 PM MDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CROWLEY...SOUTHWESTERN KIOWA AND
NORTH CENTRAL OTERO COUNTIES UNTIL 445 PM MDT...

AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ORDWAY...OR 27 MILES NORTHWEST OF LA JUNTA...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY.

LAT...LON 3830 10395 3844 10379 3836 10337 3806 10362
TIME...MOT...LOC 2212Z 273DEG 24KT 3833 10377

SR
Special weather statement, May 31, 9:23 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
923 PM MDT SUN MAY 31 2015

COZ099-010415-
SPRINGFIELD VICINITY/BACA COUNTY CO-
923 PM MDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 1015 PM
MDT...

AT 923 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STONINGTON...OR 8 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING
SOUTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.

LAT...LON 3700 10228 3741 10245 3763 10204 3700 10204
TIME...MOT...LOC 0323Z 359DEG 33KT 3737 10212

SR
Special weather statement, May 31, 9:42 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MDT SUN MAY 31 2015

COZ099-010430-
SPRINGFIELD VICINITY/BACA COUNTY CO-
942 PM MDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
1030 PM MDT...

AT 942 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMPO...OR 21 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPO AND STONINGTON.

LAT...LON 3699 10204 3700 10266 3715 10278 3736 10204
TIME...MOT...LOC 0342Z 279DEG 22KT 3709 10266

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:23 PM MDTSpecial Weather StatementPUBBaca52 min
May 31, 9:42 PM MDTSpecial Weather StatementPUBBaca48 min
Jun 1, 1:38 PM MDTSpecial Weather StatementPUBEl Paso22 min
Jun 1, 1:50 PM MDTSpecial Weather StatementPUBTeller40 min
Jun 1, 2:08 PM MDTSpecial Weather StatementPUBSaguache52 min
Jun 1, 4:28 PM MDTSpecial Weather StatementPUBLas Animas62 min
Jun 1, 4:35 PM MDTSpecial Weather StatementPUBCuster55 min
Jun 1, 4:44 PM MDTSevere Thunderstorm WarningPUBLas Animas61 min
Jun 1, 5:25 PM MDTSpecial Weather StatementPUBPueblo65 min
Jun 1, 5:42 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas33 min
Jun 1, 5:57 PM MDTSevere Thunderstorm WarningPUBPueblo29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.